|Truvada and Bladder Dysfunction
Feb 18, 2011
I have been on Truvada for many years. Combo with Sustiva and now Isentress. I get up regularly at night to pee. I have noticed that I often cannot feel my bladder and I get restless, then have noticed if I go to the bathroom, my bladder is full. Have been cleared many times by a Urologist and also Nephrologist. Recently things got to the point of my nearly obstructing completely. No blood in urine, no cloudiness, no pain in the perineum - but pain at the base of my urethra when starting to pee. Once it comes the stream although intermittent is not bad. During the morning and afternoon things improve. (I take the Isentress in the am and pm). Then I take the Truvada at night and after 2 hours or so, the symptoms are back with a vengeance. I originally thought that it may be due to the neurological problems that Sustiva causes (like the nightmares, neuromuscular in-coordination, shakes, vertigo etc that I had with it) but now I think that it is the Truvada. There is no mention of these symptoms in the literature, or on the web. Do you know of anything like this? What other combinations can be used with Isentress. Can Sustiva and Issentress be used together? Thank you.
| Response from Dr. Henry
Problems relating to urinary tract irritability/cystis/urethritis (sometimes related to interstitial cystitis) are common in the general population and become more common with age. Many conditions (and chemicals including caffeine, alcohol, some artificial sweeteners) can contribute to symptoms such as you describe. Such problems have not been linked specifically to the components of Truvada. A trial switching Truvada to Epzicom (if HLA B5701 negative), Combivir, or other switches (efavirenz to raltegravir or boosted PI or nevirapine or etravirine or even maraviroc) can be considered if HIV drugs seem likely to be involved with the annoying symptoms. Sometimes specialists/other docs are not highly interested in cystitis type complaints if standard tests are unremarkable so that can be frustrating. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Too Scared To Get Tested After Sex With A Prostitute
- HIV Infection Risk Sex With A Prostitute
- Burning Penis After Sucking Penis Worried I Have HIV
- Fever After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
- Vomiting After Getting A Tattoo Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.